I just posted my experience as a new topic. Here it is again for good measure:
I have never posted anything before, but want to get the word out about my recent experience Cymbalta. I had never had migraine, but started suffering from Vertigo in Jan 2007. I had MRI of my head/ear, two Sinus CT scans, and a full allergy workup. Nothing wrong. FIRST DIAGNOSIS- Meniere's disease - so I followed a salt-free diet (prescribed for Meniere's disease), but no improvement. SECOND DIAGNOSIS - Vertigo-associated migraine, and I was sent to a headache specialist. Although my mother, her father, and two brothers are migraine suffers, I had never had a migraine. This was april, 2008. Thinking the vertigo might be caused from the antidepressant medication I had been taking for several years, my doctor switched me to a newer drug - Cymbalta. Concidentally, this is when the vertigo started to be followed by intense Migraine. I was up to the working dose of 60 mg per day of cymbalta, but cut back to 40 mg/day, (probably a sub-therapeutic dose) because I thought it was making the migraine worse. The Psychiatrist thought that was impossible, and told me that Cymbalta is even prescribed for headache. The migraines became a daily event- now coming with classic auras, as well as vestibular (vertigo) auras. I took a Stress Reduction class, went through 10 sessions of expensive biofeedback, and was put on Topomax. As my headaches were worse during the second half of my cycle, the headache doctor also but me in an Estrogen patch, hoping higher estrogen levels would reduce the severity of the migraine. Still no improvement. Seven months later, the migraines were no better, and I wanted to quit the Topomax - I hated the way it made my food taste, and I was definately suffering cognitive impairment from it. I decided something wasn't right, and I wanted to get off everything. Unfortunately, I was now entering a depression. Unwilling to increase the dose of Cymbalta, I switched back to Zoloft. And here's the point to the story: ITS BEEN 3 WEEKS AND I HAVEN'T HAD A SINGLE HEADACHE. I still have the vertigo - and its probably more noticible now that I don't have the headaches. I think its important to know that Cymbalta may worsen your headaches. This might be because of its dual mechanism of action as a seratonin AND norepinephrine reuptake inhibitor. Similar compounds might have similar effects - I know Wellbutrin gave me headaches. If you have migraine - STAY AWAY from this DRUG.